MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C; BALLOON CATHETER

MICROVENTION, INC. SCEPTER C; BALLOON CATHETER
Model Number BC0420C-ID-700
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis.Procedural or post procedural images were not provided; therefore, the alleged event cannot be confirmed.If the product, additional images, or information is received at a later date, the investigation will be reopened and a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during a procedure, it was not possible to deflate a scepter c balloon catheter.After multiple attempts, the balloon deflated.The patient is reported to be "doing well." there was no reported patient injury or intervention.
 
Additional Manufacturer Narrative
Additional information: d9, h6, h10 (summary of device evaluation).Summary of device evaluation: the reported complaint is confirmed.Investigation found that the balloon was unable to deflate, consistent with the alleged product issue.The inability to deflate the balloon was due to the device being over steamed prior to preparation.Multiple kinks were also found along the shaft of the catheter; the physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
SCEPTER C
Common Device Name
BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key12661588
Report Number2032493-2021-00416
Device Sequence Number11975094
Product Code MJN
UDI-Device Identifier00842429103401
UDI-Public(01)00842429103401(11)200205(17)230131(10)20020552X
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberBC0420C-ID-700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown